Article Text

PDF

Acceleration of ventricular response to atrial flutter after intravenous adenosine.
  1. A C Rankin,
  2. A P Rae,
  3. A Houston
  1. University Department of Medical Cardiology, Royal Infirmary, Glasgow.

    Abstract

    Adenosine may be of therapeutic and diagnostic value in the emergency management of arrhythmias. It causes transient atrioventricular nodal block and thus ends paroxysmal supraventricular tachycardias that involve the atrioventricular node. Also, it may uncover underlying atrial arrhythmias by slowing the ventricular response. Its duration of action is brief and serious adverse effects have not been reported. A 12 year old patient with atrial flutter is presented, in whom intravenous adenosine was followed by acceleration of the heart rate to a potentially dangerous arrhythmia.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.